Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 9, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jan 21, 2010, 7:38 PM MST for Gila County, Maricopa County, Pinal County, Arizona. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2010, 7:38 PM MST (02:38 UTC)
- Expired
- Jan 21, 2010, 9:30 PM MST
- In force
- 112 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 432 m²/s²
- 0-3 km storm-relative helicity
- 536 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
460
WGUS55 KPSR 220238
FFWPSR
AZC007-013-021-220430-
/O.NEW.KPSR.FF.W.0009.100122T0238Z-100122T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
738 PM MST THU JAN 21 2010
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
THIS INCLUDES THE CITIES OF...ROOSEVELT...GLOBE...
EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITIES OF...SUPERIOR...FLORENCE JUNCTION...APACHE
JUNCTION...
* UNTIL 930 PM MST
* AT 732 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
AREAS OF HEAVY RAINFALL MOVING INTO THE WARNED AREA. THIS RAINFALL
WILL WORSEN EXISTING FLOODING OF WASHES...CREEKS...AND STREAMS IN
THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PUNKIN
CENTER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL HEAVY RAINFALL OF ONE TO TWO INCHES IS POSSIBLE THIS
EVENING IN SOME LOCATIONS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3318 11051 3313 11060 3315 11062 3301 11078
3326 11094 3306 11138 3313 11187 3393 11132
3380 11116 3370 11094 3364 11092 3367 11087
3355 11066 3319 11043
$$
MCLANEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jan 21, 3:40 PM MST, 3 hours 58 minutes earlier.
Area forecast discussion, Jan 21, 3:40 PM MST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
340 PM MST THU JAN 21 2010
.SYNOPSIS...
A VERY INTENSE STORM WILL AFFECT THE DESERT SOUTHWEST THROUGH
FRIDAY. PERIODS OF HEAVY RAIN...WITH ISOLATED THUNDERSTORMS WILL
CONTINUE THIS EVENING THROUGH FRIDAY. AS A RESULT...A FLASH FLOOD
WATCH HAS BEEN POSTED FOR THE ENTIRE FORECAST AREA AND REMAINS
EFFECT THROUGH FRIDAY AFTERNOON. A HIGH WIND WARNING IS ALSO IN
EFFECT FOR VERY STRONG WINDS...WITH DAMAGING WIND GUSTS UP TO 60 MPH
THAT ARE POSSIBLE AHEAD OF THE COLD FRONT THAT WILL SWING THROUGH
THE AREA THIS EVENING. THE POTENTIAL FOR HEAVY RAINFALL WILL TAPER
OFF AFTER MIDNIGHT.
&&
.DISCUSSION...
THE STRONGEST IN THE SERIES OF STORMS WILL MOVE THROUGH THE AREA
TODAY AND TONIGHT WITH THE PRIMARY HAZARDS OF VERY STRONG WINGS AND
HEAVY RAINFALL.
CONCERNING THE WINDS...WINDS HAVE INCREASED CWA-WIDE AND ARE LOCALLY
GUSTING UP TO 45 MPH AT THIS TIME NEAR YUMA AND CASA GRANDE. BLOWING
DUST IS BECOMING AN ISSUE IN NORTH-CENTRAL PINAL COUNTY...ESPECIALLY
WITH THE MINIMAL AMOUNT OF RAINFALL THAT HAS FALLEN IN THIS AREA IN
THE PAST 48 HOURS. DUE TO THE GUSTY WINDS...REPORTS OF VISIBILITIES
DOWN TO AROUND HALF MILE IN BLOWINFG DUST...AND LOCALLY TO LESS THAN
ONE QUARTER MILE COULD PERSIST INTO INTO THE EVENING...AND WILL ONLY
BE MITIGATED IF THE RAIN ARRIVES TO KNOCK THE DUST DOWN. A HIGH WIND
WARNING REMAINS IN EFFECT FOR THE COLORADO RIVER EXTENDING EAST TO
PHOENIX AND GLOBE UNTIL MIDNIGHT TONIGHT. EXPECT VERY STRONG
SUSTAINED WINDS UP TO 40 MPH TO CONTINUE WITH STRONGER DAMAGING WIND
GUSTS UP TO 60 MPH A POSSIBILITY IN CONJUNCTION WITH THE FRONTAL
PASSAGE...LATER THIS EVENING.
THE HIGH WIND WATCH ISSUED EARLIER FOR SOUTHEAST CALIFORNIA WAS
CANCELED/DOWNGRADED...REPLACING IT WITH A WIND ADVISORY THAT REMAINS
IN EFFECT THROUGH MIDNIGHT...STILL EXPECTING WESTERLY WINDS OF 35 TO
45 MPH TO DEVELOP BEHIND THE COLD FRONT AS TRANSITIONS ACROSS THE
REGION.
HEAVY BOUTS OF RAINFALL CONTINUE TO FALL OVER MANY PORTIONS OF OUR
FORECAST AREA...SPANNING FROM WESTERN IMPERIAL COUNTY IN SOUTHEAST
CALIFORNIA...EAST INTO SOUTHERN GILA COUNTY IN ARIZONA. RADAR
PRECIPITATION ESTIMATES OF 0.50 INCH PER HOUR...AND MEASURED RATES
BETWEEN 0.25 AND 0.50 INCH PER HOUR CURRENTLY OBSERVED AT MANY
LOCALES...WITH ONE TO TWO INCHES MEASURED AT SOME SITES IN THE PAST
SIX HOURS OVER THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX...MAINLY
NEAR CAVE CREEK...DESERT HILLS AND NEW RIVER.
BASED ON CURRENT SURFACE OBSERVATIONS AND RADAR TRENDS...THE
BRUNT OF THE STORM WILL CONTINUE TO MOVE THROUGH THE REGION THIS
AFTERNOON...WITH PERIODS OF HEAVY RAINFALL TO CONTINUE INTO THE
EVENING. A FLASH FLOOD AND FLOOD WATCH REMAINS IN EFFECT FOR ALL
ZONES IN OUR CWA THROUGH 5 PM FRIDAY. THE HEAVIEST RAIN IS EXPECTED
UP UNTIL MIDNIGHT...WITH 3-5 INCHES TOTAL OVER THE FOOTHILLS AND
MOUNTAINS FROM WICKENBURG TO CAVE CREEK AND GLOBE...AND BETWEEN 1
AND 2 INCHES ON THE LOWER DESERTS INCLUDING PHOENIX.
THE POTENTIAL FOR EXTREME RAINFALL WILL TAPER OFF AFTER MIDNIGHT...
HOWEVER PERIODS OF MODERATE RAIN STILL POSSIBLE INTO FRIDAY MORNING.
FRIDAY AND FRIDAY NIGHT...
WITH THE LOW PRESSURE TROF NEARLY STATIONARY OVER THE ENTIRE
SOUTHWEST U.S....A GOOD CHANCE OF SHOWERS WILL CONTINUE MOST AREAS
INTO FRIDAY NIGHT. SNOW LEVELS WILL FALL RAPIDLY FRIDAY AFTERNOON...
DOWN TO NEAR 5 THSD FEET IN SOUTHERN GILA COUNTY. 5 TO 6 INCHES OF
SNOW IS POSSIBLE ABOVE 5 THSD FEET IN SOUTHERN GILA COUNTY LATE
FRIDAY AFTERNOON/EVENING...WITH AN ADDITIONAL LOWERING OF SNOW
LEVELS AND 2 TO 3 INCH ACCUMULATION SATURDAY MORNING. A WINTER STORM
WARNING...OR WINTER WEATHER ADVISORY MAY BE NEEDED BASED ON THE
CURRENT FORECAST SNOW AMOUNTS FOR SOUTHERN GILA COUNTY IF THE LOW IS
SLOW TO EXIT THE REGION.
SATURDAY...
THE LOW PRESSURE TROF MOVES EAST WITH RAIN CHANCES ENDING IN
SOUTHEAST CALIFORNIA AND THE COLORADO RIVER...BUT CONTINUING INTO
SATURDAY AFTERNOON OVER SOUTH CENTRAL AZ INCLUDING PHOENIX.
SUNDAY AND MONDAY...
DRY AND A LITTLE WARMER.
TUESDAY AND WEDNESDAY...
ANOTHER PACIFIC LOW PRESSURE SYSTEM WILL APPROACH THE AREA FOR A
CHANCE OF SHOWERS TUESDAY INTO WEDNESDAY MORNING.
&&
.AVIATION...
EXPECT WIDESPREAD SHOWERS AND CEILINGS OF 4-6 KFT MSL THROUGH 00Z
BEFORE BEGINNING TO SLOWLY TAPER OFF THIS EVENING FROM WEST TO EAST
STARTING IN SOUTHEAST CALIFORNIA. SCATTERED TO NUMEROUS AREAS OF
MVFR CONDITIONS CAN BE EXPECTED DURING THIS TIME AS WELL WITH
LOCALIZED CEILINGS BRIEFLY LOWERING BELOW 1 KFT AGL. EXPECT
WIDESPREAD MOUNTAIN OBSCURATIONS AS WELL. THERE IS A SLIGHT CHANCE
OF THUNDERSTORMS. STRONG SURFACE WINDS WILL DEVELOP AS WELL...SEE
BELOW FOR DETAILS. PRIOR TO THE ARRIVAL OF THE STRONG SURFACE
WINDS...STRONG FLOW NOT TOO FAR ABOVE THE SURFACE WILL LEAD TO
CONDITIONS FLIRTING WITH LOW LEVEL WIND SHEAR CRITERIA.
KPHX...KIWA...AND SURROUNDING AIRFIELDS...
SUSTAINED SOUTHERLY WINDS OF 30+ KNOTS WILL CONTINUE WITH GUSTS
CLIMBING AS HIGH AS 50 KNOTS BY 00Z. THUS...EXTREME CROSSWINDS ARE
EXPECTED AT KPHX AND OTHER EAST-WEST ORIENTED RUNWAYS. DUE TO THE
RAINFALL...DUST IS NOT ANTICIPATED TO CAUSE REDUCED VISIBILITIES.
THE FRONTAL BOUNDARY IS EXPECTED TO ARRIVE IN THE PHOENIX AREA BY
ABOUT 06-07Z. AFTER WHICH...THE WINDS WILL BE WEAKER AND THERE WILL
BE MORE OF A WESTERLY COMPONENT. CEILINGS WILL BEGIN TO IMPROVE AS
WELL.
KIPL...KBLH AND SURROUNDING AIRFIELDS...
STRONG SOUTHERLY WINDS WILL AFFECT KBLH WITH SUSTAINED WINDS OF 25+
KNOTS AND GUSTS OF 35-45 KNOTS THROUGH 06Z. A WESTERLY COMPONENT TO
THE WIND WILL DEVELOP BEHIND THE FRONT AFTER ABOUT 00Z-01Z. MUCH
LESS WIND IS EXPECTED AT KIPL BEFORE WESTERLY WINDS PICK UP STRONGLY
BEHIND THE FRONT WITH GUSTS TO 35 KNOTS EXPECTED AFTER 00Z. DUE TO
THE RAIN...DUST IS NOT ANTICIPATED TO CAUSE REDUCED VISIBILITIES.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
SATURDAY THROUGH TUESDAY...
DRIER WEATHER IS EXPECTED TO RETURN TO MOST AREAS SATURDAY AND ALL
AREAS BY SUNDAY AND MONDAY UNDER HIGHER PRESSURE ALOFT. A RELATIVELY
WEAK PACIFIC LOW PRESSURE SYSTEM IS EXPECTED TO BRING A SLIGHT
CHANCE OF SHOWERS TUESDAY AND WEDNESDAY.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...HIGH WIND WARNING UNTIL MIDNIGHT TONIGHT AZZ020>028.
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON AZZ020>028.
CA...HIGH WIND WARNING UNTIL 11 PM PST THIS EVENING CAZ031.
WIND ADVISORY UNTIL 11 PM PST THIS EVENING CAZ030-032-033.
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR CAZ031>033.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...MEYERS/VASQUEZ
AVIATION...AJ/LEINS
FIRE WEATHER...VLMHazardous weather outlook, Jan 21, 5:51 AM MST, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 551 AM MST THU JAN 21 2010 AZZ020-021-025-026-CAZ031-221300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- 551 AM MST THU JAN 21 2010 /451 AM PST THU JAN 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ...HIGH WIND WARNING TODAY AND EARLY TONIGHT... ...FLASH FLOOD WATCH LA PAZ COUNTY TODAY AND TONIGHT... HIGH WIND WARNING IS POSTED FROM 9 PM MST TO MIDNIGHT MST. AND EXTREMELY HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT IN LA PAZ COUNTY. A POWERFUL COLD FRONT WILL APPROACH THE AREA GENERATING STRONG POSSIBLY DAMAGING WINDS TODAY AND EARLY TONIGHT. WIND GUSTS COULD PEAK TO BETWEEN 50 AND 65 MPH. WET SOILS AND ADDITIONAL RAIN ON TREE TOPS COULD CAUSE LARGE TREES TO TOPPLE. ALSO...FLOOD OR FLASH FLOODING IS POSSIBLE...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...FLASH FLOOD WATCH WILL CONTINUE THROUGH FRIDAY AFTERNOON. A CHANCE OF SHOWERS AND THUNDERSTORMS WITH STRONG WINDS IS ALSO POSSIBLE. SATURDAY THROUGH WEDNESDAY... NO WEATHER HAZAR ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-032-033-221300- JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 451 AM PST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME THUNDERSTORM WINDS COULD APPROACH 45 OR 50 MPH...ALONG WITH AREAS OF LOW VISIBILITY IN BLOWING DUST AND SAND. WET SOILS AND ADDITIONAL RAIN ON TREE TOPS COULD CAUSE LARGE TREES TO TOPPLE. ALSO...WET SOILS AND ADDITIONAL RAIN ON TREE TOPS COULD CAUSE LARGE TREES TO TOPPLE. FLOOD OR FLASH FLOODING IS POSSIBLE...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE.FLOOD OR FLASH FLOODING IS POSSIBLE...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO WEATHER HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ022-023-027-028-221300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 551 AM MST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. ...HIGH WIND WARNING TODAY AND EARLY TONIGHT... ...FLASH FLOOD WATCH MARICOPA AND NORTHERN PINAL COUNTIES TODAY AND TONIGHT... HIGH WIND WARNING IS POSTED FROM 9 PM MST TO MIDNIGHT MST. AND EXTREMELY HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT IN LA PAZ COUNTY. A POWERFUL COLD FRONT WILL APPROACH THE AREA GENERATING STRONG POSSIBLY DAMAGING WINDS TODAY AND EARLY TONIGHT. WIND GUSTS COULD PEAK TO BETWEEN 50 AND 65 MPH. WET SOILS AND ADDITIONAL RAIN ON TREE TOPS COULD CAUSE LARGE TREES TO TOPPLE. ALSO...FLOOD OR FLASH FLOODING IS POSSIBLE...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...FLASH FLOOD WATCH WILL CONTINUE THROUGH FRIDAY AFTERNOON. A CHANCE OF SHOWERS AND THUNDERSTORMS WITH STRONG WINDS IS ALSO POSSIBLE. SATURDAY THROUGH WEDNESDAY... NO WEATHER HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-221300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 551 AM MST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. ...HIGH WIND WARNING TODAY AND EARLY TONIGHT... ...FLASH FLOOD WATCH SOUTHERN GILA COUNTY TODAY AND TONIGHT... HIGH WIND WARNING IS POSTED FROM 9 PM MST TO MIDNIGHT MST. AND EXTREMELY HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT IN LA PAZ COUNTY. A POWERFUL COLD FRONT WILL APPROACH THE AREA GENERATING STRONG POSSIBLY DAMAGING WINDS TODAY AND EARLY TONIGHT. WIND GUSTS COULD PEAK TO BETWEEN 50 AND 65 MPH. WET SOILS AND ADDITIONAL RAIN ON TREE TOPS COULD CAUSE LARGE TREES TO TOPPLE. ALSO...A SLIGHT CHANCE OF THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...FLASH FLOOD WATCH WILL CONTINUE THROUGH FRIDAY AFTERNOON. A CHANCE OF SHOWERS AND THUNDERSTORMS WITH STRONG WINDS IS ALSO POSSIBLE. SATURDAY THROUGH WEDNESDAY... NO WEATHER HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Jan 21, 5:41 PM MST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
541 PM MST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM DUST STORM 2 SSW MAGMA 33.10N 111.51W
01/21/2010 PINAL AZ TRAINED SPOTTER
VISIBILITY 1/4 MILE.
&&
WATERSSpecial weather statement, Jan 21, 6:03 PM MST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
603 PM MST THU JAN 21 2010
AZZ026-220145-
YUMA AZ-
603 PM MST THU JAN 21 2010
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN YUMA COUNTY IN SOUTHWEST ARIZONA
UNTIL 645 PM MST
AT 601 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTH OF
MOHAWK TO 45 MILES SOUTH OF WELLTON...AND MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3221 11394 3250 11378 3272 11334 3204 11332
3203 11334
TIME...MOT...LOC 0103Z 239DEG 36KT 3247 11373 3205 11396
HIRSCHLocal storm report, Jan 21, 6:05 PM MST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
605 PM MST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TORNADO BLYTHE 33.61N 114.59W
01/21/2010 RIVERSIDE CA EMERGENCY MNGR
MOTORISTS REPORTED TORNADO CROSSING I-10 NEAR INTAKE
BLVD. TWO SEMI TRUCKS BLOWN OVER. NUMEROUS ROOFS BLOWN
OFF. POWER LINES DOWN. RELAYED FROM CAL STATE EMA.
&&
WATERSLocal storm report, Jan 21, 6:26 PM MST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
626 PM MST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HIGH SUST WINDS 2 NNW APACHE JUNCTION 33.43N 111.56W
01/21/2010 M74 MPH PINAL AZ TRAINED SPOTTER
MEASURED WINDS NEAR IRONWOOD AND BROWN ROAD.
&&
WATERSLocal storm report, Jan 21, 6:49 PM MST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
649 PM MST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM NON-TSTM WND DMG 1 N APACHE JUNCTION 33.42N 111.55W
01/21/2010 PINAL AZ TRAINED SPOTTER
SEVEN-INCH DIAMETER TREE BLOWN DOWN BLOCKING ROAD.
&&
WATERSLocal storm report, Jan 21, 7:12 PM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
712 PM MST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLOOD 1 E LAVEEN 33.42N 112.11W
01/21/2010 MARICOPA AZ TRAINED SPOTTER
APS POWER LINES DOWN FROM RUSHING WATER IN SALT RIVER.
0615 PM NON-TSTM WND DMG 4 SSW SCOTTSDALE 33.63N 111.89W
01/21/2010 MARICOPA AZ TRAINED SPOTTER
SEVERAL LARGE TENTS AT PUBLIC AUTO AUCTION BLOWN DOWN.
0615 PM NON-TSTM WND DMG 4 SSW SCOTTSDALE 33.63N 111.89W
01/21/2010 MARICOPA AZ TRAINED SPOTTER
HIGH WIND BLEW DOWN TREES CAUSING DOWNED POWER LINES
WHICH CAUSED HOUSE FIRE. WINDS ESTIMATED 45MPH.
0645 PM NON-TSTM WND GST 4 WNW FIREBIRD LAKE 33.30N 112.03W
01/21/2010 E45 MPH MARICOPA AZ TRAINED SPOTTER
NEAR 13TH AND CHANDLER.
0645 PM FLOOD 5 S TOLLESON 33.38N 112.24W
01/21/2010 MARICOPA AZ COUNTY OFFICIAL
STREETS CLOSED DUE TO FLOODING OF SALT RIVER AFTER WATER
RELEASE.
&&
WATERSThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 5:30 PM MST | Severe Thunderstorm Warning | PSR | La Paz, Yuma | 17 min |
| Jan 21, 5:54 PM MST | Dust Storm Warning | PSR | 3 hr | |
| Jan 21, 6:03 PM MST | Special Weather Statement | PSR | Yuma | 42 min |
| Jan 21, 6:22 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 53 min |
| Jan 21, 6:26 PM MST | Flash Flood Warning | PSR | Yuma | 5 hr |
| Jan 21, 8:32 PM MST | Tornado Warning | PSR | Maricopa | 28 min |
| Jan 21, 8:45 PM MST | Tornado Warning | PSR | Maricopa | 15 min |
| Jan 21, 9:03 PM MST | Tornado Warning | PSR | Maricopa, Pinal | 13 min |
| Jan 21, 9:30 PM MST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 5 hr |
| Jan 21, 11:51 PM MST | Areal Flood Warning | PSR | Gila, Maricopa, Pinal | 8 hr |
| Jan 22, 1:16 AM MST | Areal Flood Advisory | PSR | La Paz, Maricopa, Yuma | 6 hr |
| Jan 22, 2:37 AM MST | River Flood Advisory | PSR | Gila | 36 hr |
| Jan 22, 2:37 AM MST | River Flood Advisory | PSR | Gila, Maricopa | 36 hr |
| Jan 22, 3:04 AM MST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 6 hr |
| Jan 22, 3:43 AM MST | Flash Flood Warning | PSR | La Paz | 3 hr |
| Jan 22, 6:50 AM MST | Flash Flood Warning | PSR | La Paz, Maricopa | 3 hr |
| Jan 22, 7:57 AM MST | Areal Flood Warning | PSR | Gila, Maricopa, Pinal | 8 hr |
| Jan 22, 8:50 AM MST | Special Weather Statement | PSR | 40 min | |
| Jan 22, 9:10 AM MST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 3 hr |
| Jan 22, 9:21 AM MST | Winter Storm Warning | PSR | 24 hr | |
| Jan 22, 10:15 AM MST | Areal Flood Warning | PSR | La Paz, Maricopa | 12 hr |
| Jan 22, 12:29 PM MST | Special Weather Statement | PSR | 46 min | |
| Jan 22, 12:56 PM MST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 6 hr |
| Jan 22, 3:30 PM MST | Special Weather Statement | PSR | 30 min | |
| Jan 22, 3:41 PM MST | Special Weather Statement | PSR | 49 min | |
| Jan 22, 4:12 PM MST | Special Weather Statement | PSR | Maricopa | 48 min |
| Jan 22, 4:50 PM MST | Special Weather Statement | PSR | Pinal | 25 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.